Jump to content




- - - - -

Prozac and twitching


  • Please log in to reply
8 replies to this topic

#1 Guest_Namaste_*

Guest_Namaste_*
  • Guests

Posted 17 October 2005 - 01:04 PM

Hello

I was put up to 60mg of prozac a couple of months ago and have developed muscle twitches ever since. They started jsut in my legs but are now in my hands and other parts of my body (but not my face, thankfully). I'm worried. Has anyone else had this reaction and if not, what shoudl i do about it? I wasn't so concerned when it was jsut in my legs but I am a violinist and pianist so I CAN'T have it affecting my hands.

Help please!

Thanks

Jane


#2 Kris

Kris

    Member

  • Member
  • Pip
  • 315 posts

Posted 17 October 2005 - 03:27 PM

Well, I'm on Cymbalta and I've got some twitching.  There was a thread about this last week I think.  Look around for it as other people posted too.

#3 Panz

Panz

    The mad witch of Darby

  • Member
  • Pip
  • 937 posts

Posted 17 October 2005 - 03:32 PM

About 10 years ago I was put on Prozac and had full body muscle seizures, so I can imagine that twitches would be quite likely in some people. 
Panz and her pack of rascals, ner' do wells and dreamers

My DX-of-the-month: complete nutter
MEDS : Changing a lot right now, don't know what i'll end up with yet. Abilify 10mg, Klonopin, 1mg 2xdaily, Neurontin ~ Lots and changing and a bunch more medical ones that I don't want to write down
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
The only thing better than being with the one you love, is being with the one you love dipped in dark chocolate =D
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

"And the day came when the risk to remain tight in a bud
was more painful than the risk it took to blossom."

~ Anais Nin ~



[link=http://secretsistersbookofshadows.blogspot.com/" target="_blank]My new blog[/link]

#4 libbie

libbie

    Do what now?

  • Member
  • Pip
  • 29 posts

Posted 17 October 2005 - 06:55 PM

I had that with Celexa. It got better over time, though.

#5 ldo

ldo

    Member

  • Member
  • Pip
  • 1291 posts

Posted 17 October 2005 - 10:52 PM

I've had twitches, but with time they've become quite minor. Not sure I recall if they started with the Prozac or the Adderall.
dx:
dysthymia, ADD (mostly inattentive)
(dysthymia well treated, ADD not so much)
rx:
dexedrine 5mg three times/day, sorta
back on Prozac, alternating 5 and 7.5mg/day
150mg bupropion sr (generic Welbutrin) daily
clonidine for sleep, I forget how much
various heart/bp/cholesterol meds

#6 Sam

Sam

    Mood Swing Queen

  • Member
  • Pip
  • 336 posts

Posted 20 October 2005 - 06:58 PM

Hi, I am twitch girl, glad to meet you. I think it is the Lexapro that does it to me. I wonder if it will go away. I just started it up again a week and a half ago. Glad to know there are other twitchers out there. Mine never does anything to my face, and the more manic I end up, the worse it gets.
'Cause you can't jump the track, we're like cars on a cable
And life's like an hourglass, glued to the table
No one can find the rewind button, girl.
So cradle your head in your hands
And breathe... just breathe,
Oh breathe, just breathe


--Anna Nalick



#7 Guest_CrazyinCali_*

Guest_CrazyinCali_*
  • Guests

Posted 20 October 2005 - 08:31 PM

I'm on Lexapro and had twitching in one hand and eye for a few weeks... Seems to have gotten much better.  I would tell my doctor if it was something I was experiencing on a regular basis, or it got in the way of my basic functioning.

#8 StrungOutOnLife

StrungOutOnLife

    Member

  • Member
  • Pip
  • 644 posts

Posted 24 October 2005 - 09:57 PM

The SSRIs are known to cause or exacerbate movement disorders--as in, akathisia and tardive dyskinesia. I just know that someone out there has a doctor who won't believe in anyone getting that from anything not officially classified as a dopamine antagonist, so I've some links.

Fluoxetine dose-increment related akathisia in depression: implications for clinical care, recognition and management of selective serotonin reuptake inhibitor-induced akathisia. (2003)

Remission of SSRI-induced akathisia after switch to nefazodone. (2001)]

Acute paroxysmal dystonia induced by fluoxetine. (2001)

Myoclonus secondary to the concurrent use of trazodone and fluoxetine. (2001)

Choreiform dyskinesia with acute onset and protracted course following fluoxetine treatment. (1999)

Extrapyramidal adverse effects associated with sertraline. (1998)

Existing brain condition may predispose to SSRI-induced extrapyramidal symptoms. (1997)

[Fluoxetine, akathisia and suicide] (1997)

Dyskinesia with fluoxetine: tardive or late-onset persistent, acute norfluoxetine dyskinesia? (1997)

Let me know if you want more.

Edited by StrungOutOnLife, 24 October 2005 - 09:57 PM.

Just because some of us can read and write and do a little math, doesn't mean we deserve to conquer the Universe.
--Kurt Vonnegut, Hocus Pocus

Anyone who expects you to "snap out of it" is essentially asking you to perform your own brain surgery via telekinesis.
--Me

#9 Guest_Namaste_*

Guest_Namaste_*
  • Guests

Posted 12 November 2005 - 03:03 PM

Thank you all.

I've reduced the prozac doose to 40mg from 60mg and most of the twitching has gone away. ther's still alittle in my legs but it has stopped in my hands which were the main concern (writing on the whiteboard for teaching and playing the violin).

am still concerned about long term effects of being on Prozac (10 years now) but that's anohter story...

Jane





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.